| Catalog Number |
SCPX127MH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A female patient who underwent an unspecified breast surgery using a mentor cpx4 plus smooth, medium-height 450cc saline prosthesis experienced preimplantation deflation on an unknown side.Fortunately, the patient was not adversely affected as a backup expander was available.No adverse events were reported.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on april 28, 2025: the physical product was returned to mentor for evaluation.Mentor conducted a visual inspection and material analysis of the returned device.Visual analysis of the returned sample revealed that the injection dome of the cpx4 plus sm te mh 450cc was completely delaminated.Additional investigation was performed to determine the presence of a polyethylene sheet in association with the device.The investigation of the sample showed a film material; and the obtained data confirm that the extracted film mostly corresponds to polyethylene.This analysis validates the presence of a polyethylene sheet in contact with the device, which may be relevant for its function, compatibility, or potential interactions with other materials.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, the data records reviewed for the complaint device, the injection dome delamination reported in the product complaint is confirmed as a manufacturing related issue.Known condition investigated and addressed through mentor capa process and corrections currently implemented.Manufacturer¿s reference number: (b)(4).